Jump to content

Photo
Accutane

Accutane 3Rd Time



3 replies to this topic

#1 emma b1

emma b1

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 1
About Me
  • Joined: 08-March 12

Posted 29 June 2013 - 11:39 AM

so I am about to start Accutane for the third time, mellow.png !!! first I took it a year ago for 4 months, 1st month 20mg 2nd and 3rd month 40mg and 4th month 60mg. my acne came back so I took it again this year and my dermatologist only prescribed it for 1 month at 60mg for two weeks then 80 mg for the other 2 weeks! My acne came back! Im extremely upset and frustrated, so today I had a consultation with a completely different dermatologist! she suggested that I hadn't been taking the sufficient amount for my weight as I am quite tall, so she said she would put me on 70mg a day for 4-6months. has anyone else been through this? im just so fed up!



#2 Samcro

Samcro

    RobMeredith1983 on FB :)

  • Members
  • Posts & Likes
    Posts: 54
    Blog Entries: 1
    Likes: 5
About Me
  • Gender:Male
  • Location:Wales, UK
  • Joined: 28-March 13

Posted 29 June 2013 - 12:09 PM

Hey Emma,

 

The month long course sounds odd.  No dosage will clear you in just 4 weeks.  Your latest course sounds about right though.  How much do you weigh??

 

I was presrcibed 80mg for the same amount of time, (I weigh 80kg), but found that once I was relatively clear, a low dose maintenance course proved just as effective at keeping my skin clear, and with little to no side effects.  After 8 weeks on 80mg (my third sortie of isotretinoin), I was put onto a low 20mg every two days course.  It seems to be working great!

 

Regards



#3 emma b1

emma b1

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 1
About Me
  • Joined: 08-March 12

Posted 29 June 2013 - 12:32 PM

Hey Emma,

 

The month long course sounds odd.  No dosage will clear you in just 4 weeks.  Your latest course sounds about right though.  How much do you weigh??

 

I was presrcibed 80mg for the same amount of time, (I weigh 80kg), but found that once I was relatively clear, a low dose maintenance course proved just as effective at keeping my skin clear, and with little to no side effects.  After 8 weeks on 80mg (my third sortie of isotretinoin), I was put onto a low 20mg every two days course.  It seems to be working great!

 

Regards

hi samcro, thankyou very much for your reply, when I was put on the months course I did clear in month but I didn't stay clear for long at all (prob about 2 months). I weigh about 10st 11. (no idea what that is in kg). I just want clear skin, its not too much to ask 4 is it! lol by the time this acne clears up ill be moaning about my wrinkles lol. ps did u have much of an ib with the third time?



#4 Samcro

Samcro

    RobMeredith1983 on FB :)

  • Members
  • Posts & Likes
    Posts: 54
    Blog Entries: 1
    Likes: 5
About Me
  • Gender:Male
  • Location:Wales, UK
  • Joined: 28-March 13

Posted 29 June 2013 - 01:13 PM

Hey Emma,

 

You weigh 68.5kg if your weight is 10 stone 11lbs.  The recommended dosage by the drug companies for optimum results is 125mg per kg of your weight.

 

So 125 x 68.5 = 8562.5

8562.5 divided by your dosage of 70mg = 122 days on the treatment (or 17.5 weeks)

 

You WILL clear.  BUT, when you do, as you you seem to relapse often, consider taking a low dose 'post treatment' course to keep a lid on things.  As mentioned above, I now only take 20mg every two days and its keeping me clear!  Plus no side effects! I too have been on multiple courses of isotretinoin and find this to be the best course of action i've taken.



and yes, I had an IB on all treatments - but I wouldnt say when they happened as the drug is so unpredictable in what it does.  There are, as you know, sometimes really good weeks, sometimes bad, sometimes you get odd side effects that disapear suddenly etc, sometimes none at all.  But one thing is certain, as you reach the end you will be clear!

 

Best of luck




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users